Acta Mathematica Hungarica

, Volume 139, Issue 3, pp 255–275 | Cite as

Approximation of some Feller semigroups associated with a modification of Szász–Mirakjan–Kantorovich operators

  • Mirella Cappelletti MontanoEmail author
  • Vita Leonessa


We deepen the study of a sequence (C n ) n≧1 of positive linear operators, first introduced in [4], that generalize the classical Szász–Mirakjan–Kantorovich operators. In particular, we present some qualitative properties and an asymptotic formula for such a sequence. Moreover, we prove that, under suitable assumptions, the C 0-semigroups generated by the second order differential operator
$$V_l(u)(x)=xu''(x)+\frac{l}{2} u'(x)\quad (x \geqq 0,\ l \in [0, 2]) $$
on suitable domains of continuous or integrable functions may be approximated by means of iterates of the C n ’s.

Key words and phrases

positive approximation process Szász–Mirakjan–Kantorovich operator asymptotic formula degenerate second order differential operator iterate of operators Feller semigroup approximation of semigroups 

Mathematics Subject Classification

47D06 47F05 35A35 41A36 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    F. Altomare and R. Amiar, Asymptotic formulae for positive linear operators, Mathematica Balkanica, New Series, 16 (2002), 283–304. MathSciNetzbMATHGoogle Scholar
  2. [2]
    F. Altomare and M. Campiti, Korovkin-Type Approximation Theory and Its Applications, de Gruyter Studies in Mathematics 17, Walter de Gruyter & Co. (Berlin, 1994). zbMATHCrossRefGoogle Scholar
  3. [3]
    F. Altomare, M. Cappelletti Montano and V. Leonessa, On a generalization of Kantorovich operators on simplices and hypercubes, Adv. Pure Appl. Math., 1 (2010), 359–385. MathSciNetzbMATHGoogle Scholar
  4. [4]
    F. Altomare, M. Cappelletti Montano and V. Leonessa, On a generalization of Szász–Mirakjan–Kantorovich operators, to appear in Results Math. Google Scholar
  5. [5]
    F. Altomare and V. Leonessa, On a sequence of positive linear operators associated with a continuous selection of Borel measures, Mediterr. J. Math., 3 (2006), 363–382. MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    F. Altomare, V. Leonessa and S. Milella, Cores for second-order differential operators on real intervals, Commun. Appl. Anal., 13 (2009), 477–496. MathSciNetzbMATHGoogle Scholar
  7. [7]
    F. Altomare and S. Milella, Degenerate differential equations and modified Szász–Mirakjan operators, Rend. Circ. Mat. Palermo, 59 (2010), 227–250. MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    M. Becker, Global approximation theorems for Szász–Mirakjan and Baskakov operators in polynomial weight spaces, Indiana Univ. Math. J., 27 (1978), 127–142. MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    H. Brezis, W. Rosenkrantz and B. Singer, On a degenerate elliptic-parabolic equation occurring in theory of probability, Comm. Pure Appl. Math., 24 (1971), 395–416. MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    P. L. Butzer, On the extensions of Bernstein polynomials to the infinite interval, Proc. Amer. Math. Soc., 5 (1954), 547–553. MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    E. W. Cheney and A. Sharma, Bernstein power series, Canadian J. of Math., 16 (1964), 241–264. MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    J. Favard, Sur les multiplicateurs d’interpolations, J. Math. Pures Appl., 23 (1944), 219–247. MathSciNetzbMATHGoogle Scholar
  13. [13]
    S. Fornaro, G. Metafune, D. Pallara and J. Prüss, L p-theory for some elliptic and parabolic problems with first order degeneracy at the boundary, J. Math. Pures Appl., 87 (2007), 367–393. MathSciNetzbMATHGoogle Scholar
  14. [14]
    M. K. Khan and M. A. Peters, Lipschitz constants for some approximation operators of a Lipschitz continuous function, J. Approx. Theory, 59 (1989), 307–315. MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    R. Martini, On the approximation of functions together with their derivatives by certain linear positive operators, Indag. Math. (N.S.), 31 (1969), 473–481. MathSciNetGoogle Scholar
  16. [16]
    G. M. Mirakjan, Approximation of continuous functions with the aid of polynomials, Dokl. Akad. Nauk SSSR, 31 (1941), 201–205 (in Russian). zbMATHGoogle Scholar
  17. [17]
    R. Nagel (Ed.), One-Parameter Semigroups of Positive Operators, Lecture Notes in Math. 1184, Springer-Verlag (Berlin, 1986). zbMATHGoogle Scholar
  18. [18]
    O. Szász, Generalization of Bernstein’s polynomials to the infinite interval, J. Res. Nat. Bur. Stds., 45 (1950), 239–245. Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2012

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità degli Studi di Bari “A. Moro”BariItaly
  2. 2.Dipartimento di Matematica e InformaticaUniversità degli Studi della BasilicataPotenzaItaly

Personalised recommendations